Friend, if he only ate the ointment he may develop vomiting or diarrhea otherwise he will be fine. I would observe him for the next 24 hours, if he develops vomiting or diarrhea this is what you can do:
1- Do not give things like Pepto Bismol or imodium. Start him on Pepcid AC (famotidine
) 0.1-0.2 mg per pound body weight every 12 hours for 2-3 days. You can buy Pepcid AC over the counter in any pharmacy.
2- No food or water for 8-12 hours. Need to give his gastrointestinal tract time to rest.
3- After 8-12 hours offer a small amount of water. Wait half hour, if no vomiting, offer small amount of rice (50%) and boiled boneless chicken
or ground beef (50%) 4-6 times a day. Keep on this diet for several days then wean into regular diet.
4- If he continues to vomit after doing the above he will need to be seen by your family veterinarian for a hands on examination.
Please do not forget to rate my answer - I hope you found it to be excellent. If there’s more I can do, please use the reply tab and let me know. It’s my goal to provide you with excellent service." Thank you for your business and I hope to work with you again soon!